Skin Rash, Nivolumab and Intense Pain Flashes

Portal Forums Cancer Treatments / Symptom Management Immune-based Therapy / Vaccines Skin Rash, Nivolumab and Intense Pain Flashes

This topic contains 1 reply, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 7 months, 3 weeks ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
March 29, 2017 at 10:47 pm  #1290474    

janetdigby

Per brother with Stage IV NSCLC – adenocarcinoma – survived one year so far post diagnosis – progression in liver and new tumour in lung after platinum-based chemotherapy and WBRT. Brain and bone mets relatively stable. Has had first treatment with Nivolumab. Pre-treatment skin rash with no pain became extremely painful about 8 hours after first Nivolumab treatment. Apparently not shingles. Stabbing pain now treated with hydromorphone. Also on all sorts of other medications related to various aspects of his condition. Any thoughts or suggestions appreciated.

March 30, 2017 at 10:32 am  #1290477    
catdander forum moderator
catdander forum moderator

Hi Jane,

I’m sorry your brother is experiencing these problems. I hope the pain is controlled. We can’t make suggestions but my second thought was that the immunotherapy might be playing a part in his immune system that’s combating the rash. From Dr. Jyoti D. Patel on behalf of cancernet, “Patients have fewer side effects from immunotherapy than from chemotherapy, but the side effects of immunotherapy can still be serious. Many side effects of immunotherapy are skin reactions similar to an allergic reaction, but there are also others that require prompt medical attention, such as inflammation of the gut and lungs or problems with the endocrine (hormone) system.” http://www.cancer.net/blog/2016-11/9-things-know-about-immunotherapy-and-lung-cancer

My first thought was cancer is rude and nasty with too many various aspects. And I hate it.
Another thought, make sure your brother or you let his oncology team know about new symptoms and discuss how it may pertain to the new treatment.

I hope he is feeling better soon.
Janine

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.